Home | Contact
     ISSN 2149-2042
     e-ISSN 2149-4606
 
 
 
Volume : 37 Issue : 2 Year : 2022



Current Issue Archive Popular Articles Ahead of Print




Index














Membership




Applications



 
Everolimus-induced interstitial pneumonitis in a kidney transplant recipients: A case report [Medeniyet Med J]
Medeniyet Med J. 2017; 32(1): 62-65 | DOI: 10.5222/MMJ.2017.062  

Everolimus-induced interstitial pneumonitis in a kidney transplant recipients: A case report

Gulsah Sasak1, Ebru Zemheri2, Abdullah Ozkok1, Kubra Aydın Bahat1, Sabahat Alısır Ecder1, Ali Rıza Odabas1
1Department Of Nephrology, Medeniyet University Goztepe Educational And Research Hospital, Istanbul, Turkey
2Department Of Pathology, Medeniyet University Goztepe Educational And Research Hospital, Istanbul, Turkey

Use of serin-threonine kinase inhibitors, sirolimus and everolimus
are recommended to decrease the potential development
of chronic allograft nephropathy during chronic phase in renal
transplant patients. Although these drugs have serious side effects
such as proteinuria, edema, hyperlipidemia, impaired wound
healing, mouth ulcers, anemia and proteinuria, among them
the most important one is interstitial pneumonitis which is frequently
related to sirolimus use. Hovewer, in the literature a few
cases of everolimus-induced interstitial pneumonitis (EIP) have
been reported recently. We wanted to revive this issue with this
caase presentation under the light of current information.A 48-
year-old man was admitted with complaints of cough, fever and
bloody sputum. He had living-donor kidney transplantation from
his spouse 15 months ago. The etiology of end-stage renal disease
was amyloidosis due to familial Mediterrenean fever. On physical
examination, he had fever ( 38°C), and bilateral basal fine crackles
were detected. Everolimus was started 5 months ago because of
the calcineurin inhibitor toxicity. He has also been on azathioprin,
methylprednisolone and colchicine therapy. His remarkable laboratory
findings were as follows: Hg: 7.8 g/dl, C-reactive protein:
4.5 mg/l, and creatinine: 2.8 mg/dl. Everolimus blood trough level
was 4.2 ng/ml.I On chest X-ray, bilateral interstitial infiltrates, reticular
images and alveolar opacities were observed especially in
the mid and lower zones. High-resolution pulmonary computedtomography
revealed centri-acinar nodules with patchy areas
of ground glass opacities in posterobasal segments of the both
lungs being more pronounced in the right lower lobe, interlobar
septal thickening and reticular lines in the adjacent pleural surfaces.
Cultures of blood, urine, sputum and blood, were negative
for cytomegalovirus and mycobacterium PCR. Hemosiderin laden
macrophages were observed in his bronchoalveolar lavage. Then
symptoms and signs of the patient were suggestively related to
everolimus, and this drug was discontinued. Contrary to previous
assumptions, everolimus can induce development of interstitial
pneumonia, and alveolar hemorrhagia. Because of higher rates
of mortality associated with this condition, the patients should
be diagnosed, and treated at an early stage. This side effect of
the drug should be kept in mind.

Keywords: everolimus, kidney transplantation, interstitial pneumonitis


Böbrek Transplant Alıcısında Everolimusa Bağlı İnterstisyel Pnömoni: Vaka Sunumu

Gulsah Sasak1, Ebru Zemheri2, Abdullah Ozkok1, Kubra Aydın Bahat1, Sabahat Alısır Ecder1, Ali Rıza Odabas1
1Medeniyet Üniversitesi Tıp Fakültesi Göztepe Eğitim Ve Araştırma Hastanesi, Nefroloji Bilim Dalı, İstanbul
2Medeniyet Üniversitesi Tıp Fakültesi Goztepe Eğitim ve Araştırma Hastanesi, Patoloji Bilim Dalı, İstanbul

Böbrek nakilli hastalarda kronik allograft nefropatisi riskini azaltmak amacıyla serin treozin kinaz (sirolimus, everolimus) kullanımı önerilmektedir. Bu ilaçların da proteinüri, ödem, hiperlipidemi, bozulmuş yara iyileşmesi, ağızda yaralar, anemi, interstisyel pnömoni gibi yan etkileri vardır. İnterstisyel pnömoni bunlar içinde en ciddi olan yan etkidir ve sıklıkla sirolimusa bağlı görülmektedir. Son zamanlarda literatürde everolimusa bağlı interstisyel pnömoni olguları bildirilmektedir. Biz de bu vaka sunumu ile bu sorunu güncel bilgiler eşliğinde gündeme getirmek istedik.

Amiloidoza bağlı son dönem böbrek yetmezliği nedeni ile 15 ay önce eşinden böbrek nakli yapılan 48 yaşındaki erkek hasta, ateş, öksürük ve nefes darlığı ile acile başvurdu. Fizik muayenesinde, ateş: 38°C, akciğerlerinde bilateral ince raller vardı. Kalsinörin toksisitesi nedeni ile 5 ay önce everolimus kullanmaya başlamıştı. Aynı zamanda azathioprin, prednizolon ve kolşisin kullanıyordu. Laboratuar testlerinde, Hg: 7.8 g/dl, C-reaktif protein: 4.5 mg/L, serum kreatinin: 2.8 mg/dl ve everolimus düzeyi: 4.2 ng/ml idi. PA AC grafide bilateral interstisyel infiltrasyon, alveolar opasiteler, yüksek rezolusyonlu akciğer tomografisinde ise sağda daha belirgin olmak üzere her iki akciğer alt lob posterobazal segmentlerde sentri-asiner nodüller ile birlikte yamasal buzlu cam alanları, interlober septal kalınlaşmalar ve komşu plevral yüzeylerde retiküler çizgilenmeler izlendi. Kan, idrar ve balgam kültürlerinde üreme olmadı. sitomegalovirus ve mikobakteri PCR negatifti. Hastaya bronkoalveolar lavaj sıvısında hemosiderin yüklü makrofajlar saptandı Tüm semptom ve bulguların everolimusa bağlı olabileceği düşünülerek everolimus kesildi. Hasta herhangi bir komplikasyon olmadan hızla düzeldi.

Daha önce düşünülenin aksine, everolimusun interstisyel pnömoni ve alveolar hemorajiye neden olabilmektedir. Yüksek mortalitesi nedeni ile erken tanı konulup tedavi edilmelidir. Böbrek nakilli hastaları takip eden klinisyenlerin bu yan etkinin farkında olmaları gereklidir.

Anahtar Kelimeler: everolimus, böbrek nakli, interstisyel pnömoni


Gulsah Sasak, Ebru Zemheri, Abdullah Ozkok, Kubra Aydın Bahat, Sabahat Alısır Ecder, Ali Rıza Odabas. Everolimus-induced interstitial pneumonitis in a kidney transplant recipients: A case report. Medeniyet Med J. 2017; 32(1): 62-65

Corresponding Author: Gulsah Sasak, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar





 

  Copyright © 2019 MEDJ All Rights Reserved